Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 1, 2015, 7:29 PM CST for Sumter County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2015, 7:29 PM CST (01:29 UTC)
- Expired
- Feb 1, 2015, 8:00 PM CST
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KBMX 020129
SVRBMX
ALC119-020200-
/O.NEW.KBMX.SV.W.0009.150202T0129Z-150202T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 PM CST SUN FEB 1 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 800 PM CST
* AT 727 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CUBA...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
YORK...LIVINGSTON...KINTERBISH...THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...COATOPA...DUG HILL AND WARD.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 8...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3259 8839 3262 8808 3259 8805 3263 8794
3261 8784 3259 8786 3261 8787 3260 8790
3252 8784 3253 8790 3247 8796 3242 8804
3238 8805 3234 8797 3231 8793 3230 8842
TIME...MOT...LOC 0129Z 267DEG 49KT 3250 8833
$$
32/DAVIS1 follow-up statement
795
WWUS54 KBMX 020156
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CST SUN FEB 1 2015
ALC119-020206-
/O.EXP.KBMX.SV.W.0009.000000T0000Z-150202T0200Z/
SUMTER AL-
756 PM CST SUN FEB 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMTER COUNTY WILL
EXPIRE AT 800 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8839 3262 8808 3259 8805 3263 8794
3261 8784 3259 8786 3261 8787 3260 8790
3252 8784 3253 8790 3247 8796 3242 8804
3238 8805 3234 8797 3231 8793 3230 8842
TIME...MOT...LOC 0156Z 267DEG 49KT 3252 8789
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 6:07 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 1, 6:07 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 PM CST SUN FEB 1 2015 .UPDATE... MESOSCALE UPDATE AND AVIATION. && .DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WAS JUST ENTERING NORTHWEST ALABAMA AND EXTENDED SOUTHWEST TOWARD JACKSON MISSISSIPPI. THE LINE WAS MOVING RATHER QUICKLY AROUND 50 MPH. 0-6KM BULK SHEAR VALUES WERE AROUND 50KTS WHILE LOW LEVEL HELICITIES WERE AROUND 250. SURFACE BASED CAPE VALUES WERE AROUND 500 IN A SMALL AREA APPROACHING SOUTHWESTERN ALABAMA...BUT DECREASING. THEREFORE...STILL EXPECT A DECREASE IN INTENSITY AS CAPE DECREASES FURTHER...BUT AN ISOLATED DAMAGING WIND GUSTS IS NOT OUT OF THE QUESTION FOR SUMTER...GREENE...HALE...MARENGO...PERRY...BIBB AND DALLAS COUNTIES THE NEXT FEW HOURS. OTHERWISE...UPDATED FOR RADAR AND TEMPERATURE TRENDS. 75 && .AVIATION... 00Z TAF DISCUSSION. THE COLD FRONT IS MOVING INTO THE STATE. MODELS ARE ALL OVER THE PLACE AS FOR TIMING...SO WENT WITH A TIMING BASED ON CURRENT MOVEMENT AND EXPECTATIONS. ADDED IN A 2 HR WINDOW FOR THUNDERSTORMS AT ALL NORTHERN SITES. AS FOR THE SOUTH WENT JUST VCTS AS THE LINE MOVES THROUGH SINCE ACTIVITY SHOULD BE ON THE DOWNWARD PROGRESSION. EXPECT GUSTY NORTHWESTERLY WINDS BEHIND THE FRONT WITH MVFR CEILINGS. WE WILL NOT SEE CLEARING UNTIL AFTER 18Z...PROBABLY CLOSER TO 21Z. 16 && .PREV DISCUSSION... /ISSUED 346 PM CST SUN FEB 1 2015/ MUCH OF THE AREA IS CURRENTLY EXPERIENCING A LULL IN THE RAINFALL AS A BIT OF A DRY SLOT NOSES IN BEHIND AN AREA OF PREFRONTAL RAIN. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS LOCATED ALONG THE COLD FRONT NEAR THE MISSISSIPPI RIVER. THOUGH IT MAY ONLY LAST AN HOUR OR TWO AT ANY GIVEN LOCATION...THE BAND OF SHOWERS ALONG THE FRONT SHOULD BE SOLID ENOUGH TO PRODUCE MEASURABLE RAINFALL ACROSS THE ENTIRE AREA BETWEEN 00-06Z TONIGHT. THE COLD FRONT WILL MOVE THROUGH QUICKLY OVERNIGHT AS STRONG FORCING APPROACHES WITH A DYNAMIC UPPER-LEVEL TROUGH AXIS. A FEW SNOW FLURRIES CANNOT BE RULED OUT AROUND DAYBREAK ACROSS THE NORTH AS 850MB TEMPS DROP TO AROUND -10C...BUT THIS WILL NOT BE BIG DEAL. TEMPERATURES WILL STRUGGLE TO RISE MUCH THROUGH THE DAY AS STRONG COLD ADVECTION CONTINUES INTO THE AFTERNOON. HIGH PRESSURE SHOULD MOVE IN QUICKLY TO PRODUCE A COLD TUESDAY MORNING WITH LOWS IN THE LOW TO MID 20S. THERE IS STILL MUCH UNCERTAINTY WITH THE INTERACTION OF SHORTWAVES IN THE NORTHERN AND SOUTHERN STREAMS ON WEDNESDAY INTO THURSDAY. MODELS HAVE TRENDED TOWARD A MORE SUPPRESSED SOLUTION TODAY...BUT THIS COULD EASILY FLIP-FLOP AGAIN BEFORE THE SYSTEM ARRIVES. HAVE DECIDED TO KEEP LOW POPS FROM WEDNESDAY AFTERNOON INTO THURSDAY. THERE COULD BE ENOUGH FORCING WITH A NORTHERN STREAM SHORTWAVE TO PRODUCE LIGHT PRECIPITATION AS A STRONG COLD FRONT PLOWS SOUTHWARD ON THURSDAY. HAVE LEFT A SLIGHT CHANCE OF A RAIN/SNOW MIX IN THE NORTHWEST CORNER IN CASE THIS OCCURS. WILL MONITOR FOR CHANGES IN THE INTERACTION BETWEEN THE NORTHERN AND SOUTHERN STREAM WAVES TO SEE IF POPS NEED TO BE RAISED OR LOWERED. DRY AND COOL WEATHER SHOULD TAKE OVER FOR FRIDAY WITH A BIT OF A WARMING TREND FOR SATURDAY INTO SUNDAY. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 36 39 21 50 28 / 100 10 0 0 0 ANNISTON 37 40 24 50 30 / 100 10 0 0 0 BIRMINGHAM 36 41 24 51 32 / 100 10 0 0 0 TUSCALOOSA 36 43 25 53 33 / 100 10 0 0 0 CALERA 37 42 26 52 33 / 100 10 0 0 0 AUBURN 43 44 27 53 34 / 100 10 0 0 0 MONTGOMERY 42 46 27 54 34 / 100 10 0 0 0 TROY 44 46 25 55 33 / 100 10 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 1, 5:45 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 PM CST SUN FEB 1 2015 ALZ011>015-017>050-022345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 545 PM CST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LINE OF SHOWERS AND STORMS ARE MOVING INTO WESTERN PORTIONS OF ALABAMA. A FEW OF THE STRONGER STORMS MAY BECOME SEVERE AND PROVIDE THE AREA WITH DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AREAS OF GREATEST CONCERN INCLUDE AREAS ALONG AND SOUTHWEST OF A LINE FROM GEIGER TO CENTREVILLE THEN DOWN TO SELMA THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED UNTIL 9 PM TONIGHT FOR PORTIONS OF SOUTHWESTERN CENTRAL ALABAMA.
In the hours before
Special weather statement, Feb 1, 6:20 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 PM CST SUN FEB 1 2015
ALZ022-020100-
PICKENS AL-
620 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 700 PM
CST...
AT 620 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF BEVILL LOCK AND DAM...OR 8 MILES WEST OF
PICKENSVILLE...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 45MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PICKENSVILLE...
ALICEVILLE...
CARROLLTON...
REFORM...
GORDO...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3323 8832 3324 8831 3350 8829 3348 8784
3319 8784 3305 8833
TIME...MOT...LOC 0020Z 254DEG 47KT 3323 8838
75Special weather statement, Feb 1, 6:29 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 PM CST SUN FEB 1 2015 ALZ012-020115- LAMAR AL- 629 PM CST SUN FEB 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 715 PM CST... AT 626 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF MILLPORT...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILLPORT... KENNEDY... CODY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3366 8827 3372 8795 3352 8795 3354 8828 TIME...MOT...LOC 0029Z 259DEG 39KT 3358 8820 32/DAVIS
Special weather statement, Feb 1, 6:38 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CST SUN FEB 1 2015
ALZ030-031-020130-
GREENE AL-SUMTER AL-
638 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER AND CENTRAL
GREENE COUNTIES UNTIL 730 PM CST...
AT 637 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 15 MILES WEST OF EMELLE...OR 26 MILES NORTHWEST OF
YORK...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUTAW...
EMELLE...
GAINESVILLE...
EPES...
BOLIGEE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3289 8835 3291 8776 3288 8782 3280 8782
3277 8787 3276 8786 3277 8783 3276 8781
3274 8780 3272 8783 3271 8782 3271 8780
3267 8779 3269 8838
TIME...MOT...LOC 0038Z 269DEG 46KT 3279 8856
32/DAVISSpecial weather statement, Feb 1, 7:25 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CST SUN FEB 1 2015
ALZ023-031-032-020200-
GREENE AL-HALE AL-TUSCALOOSA AL-
725 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...NORTHERN
HALE AND NORTHEASTERN GREENE COUNTIES UNTIL 800 PM CST...
AT 723 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR UNION...OR 10 MILES NORTH OF EUTAW...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KNOXVILLE...
MOUNDVILLE...
SHELTON STATE COMMUNITY COLLEGE...
BRYANT DENNY STADIUM...
MCFARLAND MALL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3330 8733 3313 8724 3313 8728 3310 8731
3306 8732 3287 8790 3303 8799
TIME...MOT...LOC 0125Z 246DEG 49KT 3299 8782
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:20 PM CST | Special Weather Statement | BMX | Pickens | 40 min |
| Feb 1, 6:29 PM CST | Special Weather Statement | BMX | Lamar | 46 min |
| Feb 1, 6:38 PM CST | Special Weather Statement | BMX | Greene | 52 min |
| Feb 1, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 28 min |
| Feb 1, 7:25 PM CST | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Feb 1, 7:50 PM CST | Special Weather Statement | BMX | Bibb | 40 min |
| Feb 1, 8:23 PM CST | Special Weather Statement | BMX | Shelby | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.